Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

confused about anti depressants

I am 54 yrs old.   I was diagnosed with type 2 diabetes last Novenber.  I am currently taking metformin an 10mg of Byetta 2x daily.  In JUne I started to ween myself off of paxil after being onit and prozac for the last 12yrs.  I felt that I couldn't loose weight on paxil.  I have to say it was hell getting off of paxil.  I had brain zaps and every kind of side effect there was.  It took more than 2 months to ween myself off.  It's been abouat a month now.  I did loose about 10lbs.I now feel depressed again and I'm afraid to go back on an anti depressant.  I don't want to gain weight again.  I am an emotional eater. I weigh 190 and want to loose 40lbs.  Is there a way to loose weight and take an anti depressant?
3 Responses
Sort by: Helpful Oldest Newest
242532 tn?1269550379
MEDICAL PROFESSIONAL
The answers abtove are good ones...good advice, especially about wellbutrin as an antidepressant that does not effect weight. also, emotional eating is something you can stop, and as you master that you can also learn to master your depression.  concentrate on  the emotional eating habit, that is your best bet...and when you lose weight you won't need as much medication for your diabetes.
Helpful - 0
Avatar universal
I just wanted to encourage you in your quest to loose weight and find an anti-depressant that will at least be weight neutral.  I have Prozac to be pretty good at being weight neutral.  I also started using some whole food supplements by GNLD that are really good and can tell a difference, where other vitamins have not helped before.  They have products that help you maintain the correct blood surgar levels without interfering with your current medications.  

I agree with melnam on getting some physical activity and I used to be an exercise nut, but with some job injuries I have found that difficult to do.  I have just tried to walk and bicycle which I have found to be very helpful but not overwhelming.  A little Yoga has helped.  I do understand at times that it is just very hard to get up and do anything.  I have days where I can barely move and days when I am better, rolling the punches has become a survival tool.  Take care and good luck.  
Helpful - 0
Avatar universal
I am not a doctor but there absolutely has to be a medication that you could take that does not cause weight gain.  What about wellbutrin? Also, if you are still on prozac and that is working could they maybe up your dossage on that?   I keep on hearing good things about wellbutrin.  Talk to your doctor and ask for some suggestions and then before taking them, you can always research online to see what the side effects are.   I personally think that your mental health is as important as your physical health.  If you are feeling very depressed and your off medication, is it really worth sacrificing everything just to lose weight.  I know there has to be a balence.  Make sure right now that you are getting some kind of physical activity.  Even if you are not that big of a work out person.  I find for me that physical activity makes me feel better. I am sure you probably know that.  I just know how it feels to be really low, it is the worse feeling in the world.   Again I am not a doctor but please take care of yourself and just know that everything will get better.  
Helpful - 0

You are reading content posted in the Eating Disorders Forum

Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.